| Model Number |
495.365 |
| Medical Device Problem Code |
Migration (4003)
| Health Effect - Clinical Code |
No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Patient weight is unknown.Date of event is unknown.Additional procode: ezx.Device has not been explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Reporter contact information is unknown.The device was received, the investigation could not be completed, and no conclusion could be drawn, as product is entering the complaint system.A device history record review has been requested.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that a patient was implanted with four (4) 4.0mm titanium vectra cervical screws, one (1) titanium (ti) vectra plate (1 level 16mm), and one (1) synthes synmesh cage on (b)(6) 2017.One month postoperatively, there was a fixation failure; no additional symptoms noted.It was unspecified which of the devices had malfunctioned.Due to the patient exhibiting no symptoms, the devices continue to be implanted.Concomitant devices: ti vectra-plate 2 level 30mm (part: 04.613.130, lot: 9770147, quantity: 2); 4.0mm ti cervical self-retaining screw self drilling angle 16mm (part: 04.613.716, lot: l175021, quantity: 2); end ring 15mm diameter 2.5 degrees ti (part: 495.389, lot: 9974194, quantity: 1); end ring 15mm diameter 2.5 degrees convex ti (part: 495.416, lot: 9898108, quantity: 1).This report is for a synmesh® 15mm diameter 32mm height (ti).This is report 4 of 4 for (b)(4).
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted.Part# 495.365, lot# h333432, mfg date: 03 april 2017 , mfg location: elmira synthes usa , expiration date: n/a , noted nonconformances: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of synmesh 15mm diameter 32mm height (ti) product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.No product was returned; the investigation was performed based on the received medical images.Upon review of the medical images, it can be confirmed that the top screws backed out of the bone, thereby allowing the plate and cage to migrate.The cause for the screw back-out is not able to be determined.Risk documentation was reviewed, and no issues were identified.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.